Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Clin Oncol. 1985 Jan;3(1):98-102.

Biliary sclerosis in patients receiving hepatic arterial infusions of floxuridine.

Abstract

High response rates have been reported with hepatic intra-arterial infusions of floxuridine in patients having colorectal carcinoma metastatic to the liver. The major toxicity of this therapy has been described as "chemical hepatitis." In a randomized trial of intravenous v intra-arterial floxuridine, we observed that all 35 patients receiving intra-arterial therapy developed significant increases in alkaline phosphatase and, in some cases, serum glutamic oxaloacetic transminase and/or bilirubin. Seven patients receiving intra-arterial therapy were studied with cholangiography which, in all cases, demonstrated sclerosis of the intrahepatic and/or extrahepatic bile ducts. In addition, liver biopsies showed cholestasis and pericholangitis with minimal hepatocyte damage. These findings suggest that "biliary sclerosis" rather than "chemical hepatitis" is the predominant toxicity associated with hepatic intra-arterial infusions of floxuridine.

PMID:
3155548
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk